MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a laparoscopic left hemicolectomy on an unknown date and an absorbable adhesion barrier was used.An infection occurred at the location of the absorbable adhesion barrier on a ct scan.The product was used on the directly below the umbilical minilaparotomy.The patient has a lot of visceral fat.Ct scan was performed because a blood test taken three days after surgery showed a high crp22 level.The patient's only symptoms are mild tenderness just below the scrotum.There is no fever.The patient is being followed up.No sample will be returned.Further details are not provided from the hp.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Please describe any medical intervention performed including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product lot number? d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested and the following was obtained: date of index surgical procedure? unknown.The diagnosis and indication for the index surgical procedure? laparoscopic left hemicolectomy was performed.The subject product was applied beneath the small umbilical laparotomy incision for the purpose of adhesion prevention.Were any concomitant procedures performed? antibiotic therapy was added in response to the infection.What symptoms did the patient experience following the index surgical procedure? onset date? on postoperative day 3, blood testing revealed an elevated crp level of 22 mg/dl, prompting a ct scan.The only symptom was mild tenderness beneath the incision site, and no fever was observed.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Ct imaging suggested that the infection was localized beneath the small umbilical laparotomy incision, corresponding to the site where the product was applied.The infection was mild, presenting only as localized tenderness.No systemic symptoms such as fever were observed.Please provide the onset date/time of infection from the initial surgical procedure.On postoperative day 3, based on elevated crp levels and suspicion of infection.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no information is available.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unknown.Were cultures performed? if so, please provide the results.Unknown.Please describe any medical intervention performed including medication name and results.Antibiotic therapy was initiated; however, the specific medication name and treatment outcome are unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? not available.What is the patient's current status? the patient was discharged uneventfully.Product lot number? unknown.

Brand Name
GYNECARE INTERCEED 5INX6IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22913143
Report Number2210968-2025-09923
Device Sequence Number9130885
Product Code MCN
UDI-Device Identifier10705031147843
UDI-Public10705031147843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350XL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight85 KG